Can Depakote Stop Menstruation?
Hello, I was diagnosed with bipolar disorder and I have been taking depakote for a month, my menstruation has stopped, the testpack has negative results, is it because of depakote consumption? Because before my period continued smoothly. Do you just continue to drink the ibat?
Hello Indri, thank you for the question to HealthReplies.com
Depakote is a drug that contains Valproic Acid. This drug can be prescribed for conditions such as epilepsy, manic phase bipolar disorder, and to prevent migraine headaches. Some side effects that can occur from the use of this drug include:
nausea and vomiting
get sleepy and get tired quickly
menstrual cycle disorders
and less frequent side effects include dizziness, impaired movement coordination, and impaired vision
Your current non-menstrual condition may indeed be caused by side effects from depakote. However, you should not stop treatment without the permission of the doctor who treats you. Carelessly stopping treatment can cause symptoms of mania to reappear.
You can consult again with the doctor who treats you to consult the side effects of the drug on your menstrual cycle. The treating doctor may consider changing the type of your medication to keep your bipolar symptoms under control.
So much information from me, hopefully enough answer